MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
An impella cp device was attempted via the right femoral artery in a patient presenting with acute myocardial infarction complicated by cardiogenic shock.The patient¿s current status is reported as stable.According to the physician, the insertion event was related to the equipment because the impella cp was advanced into the left ventricle, but the 0.018-inch wire could not be withdrawn from the device.The pump was therefore removed because the wire could not be extracted.Non-operational log data could not be provided.The patient did not have a known history of vascular disease such as peripheral vascular disease or aortic stenosis, and there was no noted vessel flexion that would have made insertion difficult.Imaging was used to evaluate the vessel diameter prior to the procedure.The team was able to advance the device to the left ventricle, but the 0.018-inch wire could not be removed and the device could not be operated.The deployment sheath did pull to the catheter plug, and the wire tip was shaped.No specific point of resistance was identified.The patient had no known history of peripheral artery disease, and no difficulties were encountered when inserting the placement guidewire into the guidewire induction tube.The reported events are difficult to advance and medical device removal.The impella cp will be conservatively reported for serious injury due to temporary interruption of hemodynamic support during the device removal; however, the removal was performed with no consequence to the patient, and support was resumed without any known adverse events.
 
Additional Manufacturer Narrative
Investigation summary: difficult/unable to remove through other device: the cause of difficult/unable to remove through other device cannot be determined since insufficient clinical details were provided.
 
Additional Manufacturer Narrative
Corrected data a150207 removed from h6.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
abeno-ku
danvers, MA 01923
7814934967
MDR Report Key24707125
Report Number1220648-2026-06011
Device Sequence Number13371864
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(10)8854002
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number8854002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian